Rocky Mountain Journal of Mathematics

On Maps with Dense Orbits and the Definition of Chaos

Stephen Silverman

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 22, Number 1 (1992), 353-375.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072815

Digital Object Identifier
doi:10.1216/rmjm/1181072815

Mathematical Reviews number (MathSciNet)
MR1159963

Zentralblatt MATH identifier
0758.58024

Citation

Silverman, Stephen. On Maps with Dense Orbits and the Definition of Chaos. Rocky Mountain J. Math. 22 (1992), no. 1, 353--375. doi:10.1216/rmjm/1181072815. https://projecteuclid.org/euclid.rmjm/1181072815


Export citation

References

  • M. Barge and J. Martin, Chaos, periodicity and snakelike continua, Trans. Amer. Math. Soc. 285 (1985), 355-365.
  • M. Barnsley, Fractals everywhere, Academic Press, NY, 1988.
  • P. Bergé, Y. Pomeau and C. Vidal, Order within chaos, Wiley, NY, 1984.
  • T.W. Chaundy and E. Phillips, The convergence of sequences defined by quadratic recurrence-formulae, Quart. J. Math., Oxford Ser. 7 (1936), 74-80.
  • E.A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw Hill, NY, 1955.
  • I.P. Cornfeld, S.V. Fomin and Ya Sinai, Ergodic theory, Springer Verlag, NY, 1982.
  • A. Denjoy, Sur les courbes definies par les equations differentielles a la surface du tore, Journal de Mathematique 9 (1932), 333-375.
  • R.L. Devaney, Chaotic dynamical systems, Addison Wesley, Redwood City, CA, 1987.
  • Gottschalk and Hedlund, Topological dynamics, A.M.S. Coll. Publ. 36, AMS, Providence, RI, 1955.
  • J. Guckenheimer and P. Holmes, Nonlinear oscillations, dynamical systems and bifurcations of vector fields, Springer Verlag, NY, 1983.
  • J.K. Hale, Ordinary differential equations, Wiley, NY, 1969.
  • H. Kneser, Regulare Kurvenscharen auf den Ringflachen, Math. Ann. 91 (1924), 135-154.
  • J. Nielson, On topologiske Afbildninger $\ldots$, Matematisk Tidsskrift B (1928), 36-46.
  • J. Nitecki, Topological dynamics on the interval, in Ergodic theory and dynamical systems II, A. Katok, ed., Birkhauser, Boston, 1982.
  • H. Poincaré, Oeuvres completes t. 1, 137-158.
  • C. Preston, Iterates of piecewise monotone mapping on an interval, Lectures in Mathematics 1347, Springer Verlag, 1988.
  • E.R. Van Kampen, The topological transformations of a simple closed curve into itself, Amer. J. Math. 57 (1935), 142-152.
  • T.W. Wieting, An introduction to abstract dynamical systems, Wiley, NY, 1991.